MAUDE Adverse Event Report: ARTHREX, INC. BIO-COM INTERFERENCE SCREW, TAPERED TIP; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. BIO-COM INTERFERENCE SCREW, TAPERED TIP; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number BIO-COM INTERFERENCE SCREW, TAPERED TIP
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The most likely cause for the reported failure can be attributed to user error of the device due to applying excessive mechanical forces upon insertion.
 
Event or Problem Description
It was reported that during surgery the surgeon had problems to screw in the biocomposite screws into the knee.The screw crumbled.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Update swit 31-mar-2022: the screw is crumbled when removing it from the screw driver.***update swit 06-apr-2022: the screw crumbled outside the patient and no crumbles got into the patient.

Brand Name
BIO-COM INTERFERENCE SCREW, TAPERED TIP
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19200940
Report Number1220246-2024-02524
Device Sequence Number8021763
Product Code MAI
UDI-Device Identifier00888867014008
UDI-Public00888867014008
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K071176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberBIO-COM INTERFERENCE SCREW, TAPERED TIP
Device Catalogue NumberAR-1360C
Device Lot Number13403470
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2022
Initial Report FDA Received Date04/29/2024
Date Device Manufactured05/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown